skin breakdown Thanks --kate---was glad to read of your experiences.I am healing slowly now--I had a croaky throat for a couple of weeks and also have very dry neck area.Just wish everyone well --and loads of hugs Trish
swallowing - janet Hi Janet, before i started my rads my onc said that some women, a couple of weeks usually after finishing, get a feeling of their food going down the oesphegus. He said it shouldnt hurt its just that you can feel it. This sounds like what you are experiencing, he also said dont worry about it and it will clear up after afew weeks. I have had 18/25 and sometimes when i swallow i can feel something in my throat but i am not aware of it all the time so dont know if it will get worse.
He also said it was because he wanted to zap the nodes that are near my sternum and it just catches it.
Anyway, dont worry about it and it will last afew weeks.
skin breakdown Hi
I had 5 weeks radiotherapy Nov/dec 05 and then 5 booster sessions. My skin broke down all over the booster area (12 x 15cm) about 10 days after I\'d finished. I used mepitel which is a silicone coated gauze and does not stick at all. The GP prescribed it and I saw the practice nurses regularly until it healed. I could have dressed it myself all the time but sometimes I just wanted reassurance from the practice nurses.The hospital prefer to use jelonet but i found this dried out after a few hours. It did take about 2 weeks to heal and be comfortable again. This has been discussed before in the last 2 months so you might be able to find it somewhere on search.
I also developed a strange throat which they put down to the radiotherapy and this has now got better but I\'m still prone to having a craoky voice at times.
I still get strange pains in my shoulder and chest and I have strange marks on my back which again is common after radiotherapy. The skin on my neck is also very dry.
I wish you all well having radiotherapy isn\'t easy. I think the odd thing was feeling worse after it had finished rather than actually having it. I wasn\'t expecting that. Look after yourselves
radiotherapy I have just finished 5weeks of treatment-----very badly burnt and had a nasty breakdown under arm-----weepy and so sore. Not much help from Gp but got lots from portsmouth (where I was treated) also from a breast support group i attend at local hospital St Richards--Chichester. Can anyone tell me what they were treated with as a dressing and how long before the whole area becomes pain free??? I do so hate not being able to wear a bra/prosthesis!!!!had a mastectomy in Nov 2005. thanks for any help.Trish
radiotherapy Approx. 6 weeks ago I got a lump in my throat similar to that of a piece of bread or tablet which wouldn\'t go down! I eventually went to the doctor who told me it would probably go away and gave me a spray to help (although it does not hurt in the slightest - more annoying). Anyway, it did not go away so I saw another doctor this week and he is convinced that the radiation has caused the gullet to narrow. I came home and scoured the various web sites and sure enough \"narrowing of the gullet\" is a little known side effect of radiotherapy. Most side effect warnings are the effect on the skin but I am glad I happened to see another doctor who has put my mind at rest (almost!). Has anyone else experienced this problem and how long does it last?
After Radiotherapy My mum finished her rads in September since then she is still feeling tired and keeps getting coughs and colds and now has a bit of flu, is this normal?
--- ---Thanks glad to have finished, did not know if it was the norm as i live in Spain and have problems with translation thqanks again
radiotherapy Hi There, I finished radiotherapy on 24th Nov and have also had a pain in my shoulder for about 3 weeks. I had a really bad burning on the boost site, which was over the nipple and the skin has been peeling off for sometime and driving me mad. Fortunately it seems to be easing off, but my shoulder is still painful especially if I lie on my right side at night, but hope this is normal.
---normal ---sounds normal to me i had aching for a while and \"sunburn \" for about two months after rads ended. You may find that the tiredness lasts a while or even gets a bit worse. Good to have it all over with though eh?
I finished radiotherapy nearly 2 weeks ago, but i am still having aching in my shoulder and up my neck, on the effected side is this normal thanks in advance